Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2019, 9:18 PM MDT for Union County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 9:18 PM MDT (03:18 UTC)
- Expired
- Jun 7, 2019, 10:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:05 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 5:05 PM MDT, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 505 PM MDT Fri Jun 7 2019 .AVIATION... 00Z TAF CYCLE Isold to sct showers and tstms will continue to track to the east over northeast and east central NM before diminishing or moving into TX by 08/05Z. Brief MVFR cigs, small hail and gusty winds will be associated with this activity. Sct-bkn mid to high clouds will track mainly along and south of Interstate 40. Winds aloft over NM trending wly during the next 12-24 hours as upper trough digs into the Great Basin. && .PREV DISCUSSION...231 PM MDT Fri Jun 7 2019... .SYNOPSIS... Isolated strong to severe storms will impact northeast New Mexico late this afternoon into early evening, followed by drying and a continued warming trend into the weekend. A strong backdoor cold front will slide down the eastern plains early Sunday, then push west to the Continental Divide Sunday evening. This will recharge moisture and act as fuel for showers and storms going into early next week. Significant cooling is forecast behind the front across eastern New Mexico, where high temperatures on Sunday and Monday will be well below normal. Look for western New Mexico to stay warm early to late next week thanks in part to dry westerlies, while eastern New Mexico generally remains below normal with chances for showers and storms continuing. && .DISCUSSION... Isolated storms currently firing up from the central highlands north along the east slopes of the Sangres to near Raton Pass and will be moving east into a more unstable airmass with surface dewpoints in the low to mid 50s. A severe storm or two are not out of the question late this afternoon into early evening across the northeast plains and that area is highlighted in a marginal risk for severe in the SPC day1 convective outlook. Otherwise, progressively drier air will overtake the area tonight into Saturday, which looks to be the hottest day this forecast cycle as the warming trend continues. If Albuquerque doesn't hit 90 degrees today, then we surely will tomorrow when we're forecasting a high of 91. This will be later than the average first 90 degree day and the latest first since 1999. Roswell will also likely hit 100 degrees tomorrow for the first time this year. A strong backdoor cold front is still forecast to slide down the eastern plains early Sunday, then push west to the Continental Divide Sunday night. The same differences exist in the model solutions as the past several cycles, with the NAM by far the fastest and coldest. Our forecast is a blend of the 12Z model solutions with our temps closer to the GFS MOS. A later entry of the front into the RGV will likely allow Albuquerque to hit 90 degrees again Sunday. Strong east gap/canyon winds are forecast to develop Sunday evening into the RGV and a Wind Advisory will likely be required. Because the NAM is bringing in a colder airmass, it doesn't generate much convection through 00Z Tuesday across our area. The GFS is still the most bullish with the QPF late Monday and Monday night, but it has backed- off some of the impressive QPF it was showing several runs ago. Lower forecast confidence on the extent of storms Monday, but high forecast confidence on well below normal daytime temperatures, especially across the eastern plains. Another backdoor front will slide down the eastern plains Tuesday night while an upper level ridge weakens and progresses east toward the state. This setup will bring contrasting airmasses to our area, with warm and dry conditions across western New Mexico and moist conditions with below normal temperatures across eastern New Mexico. The GFS is bullish on the convective potential for Thursday as convergence between these two airmasses sets up along the central mountain chain. The drier airmass is forecast to overtake our area next Friday as another trough approaches from the west. 11 && .FIRE WEATHER... Isolated showers and thunderstorms that are currently ongoing across the northeast will continue through this evening. A drier air mass will then move into New Mexico on Saturday, and minimum relative humidity values in the single digits and teens can be expected across the area. Southwest winds will be breezy across east central portions of the state which could create a couple hours of locally marginal critical fire weather concerns Saturday afternoon. However, this is not expected to be widespread, and green-up conditions should further limit any fire weather concerns. The main focus for this forecast will be the potent backdoor front that is forecast to move through the state Saturday night and into Sunday. This moist backdoor front is expected to reach the Continental Divide Sunday evening which will create strong, easterly gap winds in the central valley overnight Sunday. Much cooler air can also be anticipated behind the front with high temperatures 10 to 15 degrees below normal west and central to as much as 25 degrees below normal in the east. This cooler, wet pattern will persist through much of next week until drier air tries to work its way in potentially late next week. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 7, 3:16 AM MDT, 18 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 316 AM MDT Fri Jun 7 2019 NMZ501>540-081200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 316 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms throughout the northeast and east central plains of New Mexico from mid-afternoon through early evening. The primary hazards will be large hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A potent backdoor cold front will surge through eastern New Mexico Saturday night through Sunday. As this boundary pushes through the central mountain chain, strong to very strong gap winds are likely Saturday evening through Sunday morning. Meanwhile, the threat for showers and thunderstorms will increase across central and eastern New Mexico, especially on Monday. A few severe thunderstorms cannot be ruled out, but it is too early to pinpoint specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today in northeast and east central New Mexico from 2pm to 8pm MDT due to the risk for severe thunderstorms. DPorter
In the hours before
Special weather statement, Jun 7, 5:19 PM MDT, 3 hours 59 minutes before
Special Weather Statement National Weather Service Albuquerque NM 519 PM MDT Fri Jun 7 2019 NMZ531-532-534-072345- Eastern San Miguel County-Harding County-Quay County- 519 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL... SOUTHEASTERN HARDING AND CENTRAL QUAY COUNTIES UNTIL 545 PM MDT... At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Tucumcari, moving northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3522 10387 3540 10397 3560 10363 3533 10340 TIME...MOT...LOC 2318Z 243DEG 25KT 3536 10384
Special weather statement, Jun 7, 5:28 PM MDT, 3 hours 50 minutes before
Special Weather Statement National Weather Service Albuquerque NM 528 PM MDT Fri Jun 7 2019 NMZ527-528-080015- Far Northeast Highlands-Raton Ridge/Johnson Mesa- 528 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL 615 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton, moving east at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Raton, Sugarite, Raton Crews Airport and Sugarite Canyon State Park. This includes Interstate 25 between Mile Markers 440 and 460. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3665 10430 3681 10469 3699 10464 3699 10416 TIME...MOT...LOC 2328Z 275DEG 14KT 3690 10455 CA
Special weather statement, Jun 7, 6:10 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
610 PM MDT Fri Jun 7 2019
NMZ527-530-080045-
Union County-Raton Ridge/Johnson Mesa-
610 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 645 PM MDT...
At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Trinchera, or 16 miles northwest of Des Moines, moving
east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3691 10358 3682 10408 3698 10415 3700 10410
3700 10362
TIME...MOT...LOC 0010Z 250DEG 29KT 3693 10403Special weather statement, Jun 7, 7:06 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
706 PM MDT Fri Jun 7 2019
NMZ527-530-080130-
Union County-Raton Ridge/Johnson Mesa-
706 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
730 PM MDT...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm near
Folsom, or 10 miles north of Des Moines, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3695 10323 3679 10393 3697 10400 3700 10391
3700 10325
TIME...MOT...LOC 0105Z 264DEG 17KT 3691 10389Special weather statement, Jun 7, 7:57 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Albuquerque NM 757 PM MDT Fri Jun 7 2019 NMZ535-536-080230- Roosevelt County-Curry County- 757 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 830 PM MDT... At 757 PM MDT, Doppler radar was tracking a strong thunderstorm over Melrose, or 23 miles northwest of Portales, moving southeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Melrose, Saint Vrain, Cannon Air Force Base and Floyd. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3438 10376 3454 10364 3447 10328 3418 10347 TIME...MOT...LOC 0157Z 301DEG 17KT 3443 10363
Special weather statement, Jun 7, 8:01 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
801 PM MDT Fri Jun 7 2019
NMZ527-080230-
Raton Ridge/Johnson Mesa-
801 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EAST CENTRAL
COLFAX COUNTIES UNTIL 830 PM MDT...
At 801 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Capulin, or 17 miles west of Des Moines, moving
northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Capulin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3672 10380 3671 10380 3656 10412 3669 10428
3693 10406
TIME...MOT...LOC 0201Z 225DEG 14KT 3669 10414The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 7, 7:25 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 65 min |
| Jun 7, 7:57 PM MDT | Special Weather Statement | ABQ | Curry | 33 min |
| Jun 7, 8:01 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jun 7, 8:13 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 62 min |
| Jun 7, 8:24 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 37 min |
| Jun 7, 9:59 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.